MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305196
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material: 305196.Batch#: 4093950.It was reported by the customer that a team member went to use a sterile 18g needle, upon opening the wrapper and uncapping the needle, the needle looked visibly dirty.It was not used in any way besides opening the wrapper.Verbatim: rcc received a complaint via email.On (b)(6) 2024, a team member went to use a sterile 18g needle, upon opening the wrapper and uncapping the needle, the needle looked visibly dirty.It was not used in any way besides opening the wrapper.Lot and exp date are attached in the pictures.Let us know if you would like this needle sent out for further investigation or if it should be properly disposed of.Product number - 305196.Lot number - 4093950.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Additional information received any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No, a new needle was used material: 305196 batch#: 4093950 it was reported by the customer that a team member went to use a sterile 18g needle, upon opening the wrapper and uncapping the needle, the needle looked visibly dirty.It was not used in any way besides opening the wrapper.Verbatim: rcc received a complaint via email.Email(s) attached on 7/31/24, a team member went to use a sterile 18g needle, upon opening the wrapper and uncapping the needle, the needle looked visibly dirty.It was not used in any way besides opening the wrapper.Lot and exp date are attached in the pictures.Let us know if you would like this needle sent out for further investigation or if it should be properly disposed of.Product number - 305196.Lot number - 4093950.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation it was reported the needle looked visibly dirty.To aid in the investigation, one sample in an opened packaging blister and two photos were provided for evaluation by our quality team.A visual inspection was performed.First, with 10x magnification, and then with 30x magnification.No defects, imperfections or foreign matter of any kind was observed.The two photos provided show the sample received.A device history record review was completed for provided material number 305196, lot 4093950.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.

Brand Name
NEEDLE 18X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19907702
Report Number1911916-2024-00568
Device Sequence Number20626529
Product Code FMI
UDI-Device Identifier30382903051961
UDI-Public(01)30382903051961
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305196
Device Lot Number4093950
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer08/24/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown